MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recw0500 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the patient that approx 1 month ago red port of picc came apart at red and white connection site, reinserted and continued to be used.On monday (b)(6) 2019 writer inspected picc and was able to disconnect easily red port.Picc removed and new picc inserted.Note that limited information was available as it was a report by the patient who came from home.
 
Event or Problem Description
It was reported by the patient that approx 1 month ago red port of picc came apart at red and white connection site, reinserted and continued to be used.On monday sep 30, 2019 writer inspected picc and was able to disconnect easily red port.Picc removed and new picc inserted.Note that limited information was available as it was a report by the patient who came from home.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a connector detachment is confirmed and appears to be related to the use of the device.One 5 fr dl groshong catheter was returned for investigation.Residual material was present within the catheter and on the surface of the luer hubs.A paper note was returned with product information lot: recw0500 and ref: (b)(4).The sample was returned with the red luer connector slightly removed from the white over-sleeve.Both lumens were flushed with water using a 12 ml syringe and were patent to infusion.The samples were pressurized, and no leaks were observed.An attempt to remove the red connector from the white over-sleeve revealed it to require excessive force for it to be successfully removed.Microscopic observation of the proximal end of the extension tubing revealed no apparent damage.Based on the condition of the returned sample and force required to detach the red hub, it is likely that excessive force or manipulation contributed to the reported event; therefore, the complaint is confirmed.A lot history review (lhr) of recw0500 showed no other similar product complaint(s) from this lot number.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9234643
Report Number3006260740-2019-03328
Device Sequence Number13550150
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7927505
Device Lot NumberRECW0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Event Location Home
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1